MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11448964
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris secondary set fluid back flowed into primary set.The following information was provided by the initial reporter: i have had a recent issue in the chemo suite with a chemo drug not infusing properly to the peripheral line.We are not sure if we are experiencing faulty tubing or faulty phaseal products.Despite being programmed on a pump correctly when started the secondary line was running at a fast rate and it appeared to be infusing up to the primary line (despite clamps being in place) not to the patient.There is now chemo in the primary and secondary line.When we have come across faulty tubing issues previously, we have sent them off to bd for investigation¿.Not sure this is possible in this situation given i have almost a full bag of chemo with patient identifiers on it.I do have packing to ship cytotoxic lines but if we disconnect the iv meds we will encounter staff exposure.Thoughts on how best to report/investigate this issue.________________________________________________________ we do not have any of the original packaging with the products used today so i cannot confirm the lot number, but see below for pictures of the items in question.
 
Event or Problem Description
It was reported that bd alaris secondary set fluid back flowed into primary set.The following information was provided by the initial reporter: i have had a recent issue in the chemo suite with a chemo drug not infusing properly to the peripheral line.We are not sure if we are experiencing faulty tubing or faulty phaseal products.Despite being programmed on a pump correctly when started the secondary line was running at a fast rate and it appeared to be infusing up to the primary line (despite clamps being in place) not to the patient.There is now chemo in the primary and secondary line.When we have come across faulty tubing issues previously, we have sent them off to bd for investigation¿.Not sure this is possible in this situation given i have almost a full bag of chemo with patient identifiers on it.I do have packing to ship cytotoxic lines but if we disconnect the iv meds we will encounter staff exposure.Thoughts on how best to report/investigate this issue.We do not have any of the original packaging with the products used today so i cannot confirm the lot number.
 
Additional Manufacturer Narrative
H6: investigation summary: no product or photo was returned by the customer.The customer complaint that there was back flow could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed because a lot number was not provided by the customer.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.

Brand Name
BD ALARIS SECONDARY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17814709
Report Number9616066-2023-01955
Device Sequence Number19408647
Product Code FPA
UDI-Device Identifier50885403234741
UDI-Public(01)50885403234741
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11448964
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown